Determinacy of equilibria of smooth infinite economies
This paper deals with generic determinacy of equilibria for infinite dimensional consumption spaces. Our work could be seen as an infinite-dimensional analogue of Dierker and Dierker (1972), by characterising equilibria of an economy as a zero of the aggregate excess demand, and studying its transversality. In this case, we can use extensions of the transversality density theorem. Assuming separable utilities, we give a new proof of generic determinacy of equilibria. We define regular price systems in this setting and show that an economy is regular if and only if its associated excess demand function only has regular equilibrium prices. We also define the infinite equilibrium manifold and show that it has the structure of a Banach manifold.
|Date of creation:||2008|
|Date of revision:|
|Contact details of provider:|| Postal: |
Web page: http://mpra.ub.uni-muenchen.de
More information through EDIRC
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Dierker, Egbert & Dierker, Hildegard, 1972. "The Local Uniqueness of Equilibria," Econometrica, Econometric Society, vol. 40(5), pages 867-81, September.
- Hervés-Beloso, Carlos & Monteiro, Paulo Klinger, 2009. "Existence, continuity and utility representation of strictly monotonic preferences on continuum of goods commodity spaces," MPRA Paper 15157, University Library of Munich, Germany.
- Hervé Crès & Tobias Markeprand & Mich Tvede, 2009. "Incomplete Financial Markets and Jumps in Asset Prices," Discussion Papers 09-12, University of Copenhagen. Department of Economics.
- Timothy J. Kehoe & David K. Levine & Andreu Mas-Colell & William Zame, 1989. "Determinacy of Equilibrium in Large Square Economies," Levine's Working Paper Archive 46, David K. Levine.
- Kehoe, Timothy J. & Levine, David K. & Mas-Colell, Andreu & Zame, William R., 1989. "Determinacy of equilibrium in large-scale economies," Journal of Mathematical Economics, Elsevier, vol. 18(3), pages 231-262, June.
- Araujo, A., 1988. "The non-existence of smooth demand in general banach spaces," Journal of Mathematical Economics, Elsevier, vol. 17(4), pages 309-319, September.
- Chris Shannon and William R. Zame., 1999.
"Quadratic Concavity and Determinacy of Equilibrium,"
Economics Working Papers
E99-271, University of California at Berkeley.
- Chris Shannon & William R. Zame, 2002. "Quadratic Concavity and Determinacy of Equilibrium," Econometrica, Econometric Society, vol. 70(2), pages 631-662, March.
- Chris Shannon & William R. Zame, 2000. "Quadratic Concavity and Determinacy of Equilibrium," GE, Growth, Math methods 9912001, EconWPA.
- Shannon, Chris & Zame, William R., 1999. "Quadratic Concavity and Determinacy of Equilibrium," Department of Economics, Working Paper Series qt3fv586x6, Department of Economics, Institute for Business and Economic Research, UC Berkeley.
- Yves Balasko, 1995.
"Equilibrium Analysis of the Infinite Horizon Model with Smooth Discounted Utility Functions,"
Research Papers by the Institute of Economics and Econometrics, Geneva School of Economics and Management, University of Geneva
95.04, Institut d'Economie et Econométrie, Université de Genève.
- Balasko, Yves, 1997. "Equilibrium analysis of the infinite horizon model with smooth discounted utility functions," Journal of Economic Dynamics and Control, Elsevier, vol. 21(4-5), pages 783-829, May.
- Dierker, Egbert, 1993. "Regular economies," Handbook of Mathematical Economics, in: K. J. Arrow & M.D. Intriligator (ed.), Handbook of Mathematical Economics, edition 4, volume 2, chapter 17, pages 795-830 Elsevier.
- Mas-Colell, Andreu, 1991. "Indeterminacy in Incomplete Market Economies," Economic Theory, Springer, vol. 1(1), pages 45-61, January.
- Elvio Accinelli, 2003. "About manifolds and determinacy in general equilibrium theory," Estudios de Economia, University of Chile, Department of Economics, vol. 30(2 Year 20), pages 169-177, December.
- Dierker, Egbert, 1972. "Two Remarks on the Number of Equilibria of an Economy," Econometrica, Econometric Society, vol. 40(5), pages 951-53, September.
- Chris Shannon, 1996.
"Determinacy of Competitive Equilibria in Economies with Many Commodities,"
GE, Growth, Math methods
- Chris Shannon., 1996. "Determinacy of Competitive Equilibria in Economies with Many Commodities," Economics Working Papers 96-249, University of California at Berkeley.
- Balasko, Yves, 1997. "The natural projection approach to the infinite-horizon model," Journal of Mathematical Economics, Elsevier, vol. 27(3), pages 251-263, April.
- Chichilnisky, Graciela & Zhou, Yuqing, 1998. "Smooth infinite economies," Journal of Mathematical Economics, Elsevier, vol. 29(1), pages 27-42, January.
When requesting a correction, please mention this item's handle: RePEc:pra:mprapa:9437. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Ekkehart Schlicht)
If references are entirely missing, you can add them using this form.